MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TSH3-ULTRA (TSH3-UL); TSH3-UL IMMUNOASSAY,

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TSH3-ULTRA (TSH3-UL); TSH3-UL IMMUNOASSAY,
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant low advia centaur xp tsh3-ultra result is unknown.Siemens is investigating.The instruction for use (ifu) states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) states in the limitation section: "as with any immuno-recognition measurement of a peptide, extremely rare genetic variants may exhibit varying degrees of detection.".
 
Event or Problem Description
A false low advia centaur xp tsh3-ultra ((tsh3-ul) result was obtained by the customer, and the result was questioned by the clinician.The patient sample was tested for tsh on the advia centaur xp, and the result was normal.The patient sample was sent to another laboratory, tested for tsh on an alternate test method (siemens immulite), and the result was normal.The patient sample was repeated at the original laboratory on a second alternate tsh test method, and the result was normal.The customer performed repeat tsh3-ul testing of the patient sample and the result was low.The alternate tsh test method results were reported to the physician.There was no report of patient treatment being prescribed or altered, or adverse health consequences due to the discordant advia centaur xp tsh3-ultra result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00189 on 08/31/2017 for a false low advia centaur xp tsh3-ultra ((tsh3-ul) patient result.09/06/17 - additional information: the patient sample is not available for further testing.Based on the information provided, and without having the sample to test, the likely cause of the discordant result may be attributed to a tsh variant.The instruction for use (ifu) states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) states in the limitation section: "as with any immuno-recognition measurement of a peptide, extremely rare genetic variants may exhibit varying degrees of detection." the instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP TSH3-ULTRA (TSH3-UL)
Common Device Name
TSH3-UL IMMUNOASSAY,
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key6835646
Report Number1219913-2017-00189
Device Sequence Number13467864
Product Code JLW
UDI-Device Identifier00630414535647
UDI-Public00630414535647
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K150403
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2017
Device Model NumberN/A
Device Catalogue Number10282378
Device Lot Number114297
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/11/2017
Supplement Date Received by Manufacturer09/06/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1